MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA HIP GENERAL OFFSET-30° BROACH HANDLE - LEFT; INSTRUMENT FOR HIP SURGERY

MEDACTA INTERNATIONAL SA HIP GENERAL OFFSET-30° BROACH HANDLE - LEFT; INSTRUMENT FOR HIP SURGERY
Catalog Number 01.10.10.131
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 7 august 2019.Lot 1211452c: (b)(4) items manufactured and released on 14-may-2018.No anomalies found related to the problem.To date, one other similar event has been reported on this lot.
 
Event or Problem Description
The ball and the spring of the lever from the offset broach handle was falling in the patient during the surgery.The part are removed from the patient.
 
Additional Manufacturer Narrative
Visual inspection performed by medacta r&d hip project manager: the spring ball plunger is came apart as described in the complaint.It is possible this occurrence was influenced by variation in production/assembly however this cannot be confirmed.Evaluation of the solution on going.

Brand Name
HIP GENERAL OFFSET-30° BROACH HANDLE - LEFT
Common Device Name
INSTRUMENT FOR HIP SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8949450
Report Number3005180920-2019-00723
Device Sequence Number2399797
Product Code LXH
UDI-Device Identifier07630040742122
UDI-Public07630040742122
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01.10.10.131
Device Lot Number1211452C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2019
Supplement Date Received by Manufacturer08/02/2019
Initial Report FDA Received Date08/30/2019
Supplement Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;